I have a wart on my face and the doctor applied liquid nitrogen. After a few hours, the area around the wart started to get dark. It became a large outer ring – its colour is purple/brown and the wart is right in the middle. It looks like a birth mark. (It's not swollen and there isn't a blister; it doesn't even hurt). I went back to the doctor and he said it's a chemical burn, and the air (or the pressure he used) might have been too strong. I am really concerned now that this mark won't disappear, or that the skin will take a long time to go back to its normal colour. The wart is still there, and I am supposed to go back for another nitrogen application. However I am scared that the cryotherapy will make this mark even worse.
Is this mark normal at all? It's been on my face for 5 days now, and it's still very dark.
I can advise about the exact cause and treatment of your condition only after a clinical examination. After cryotherapy the treated area may weep and then form a scab. Apply antiseptic cream and if a blister forms the roof should be removed after consulting a healthcare professional. A smear of antiseptic cream like Savlon may be applied and it may take almost 10 days to 3 weeks for skin healing. The skin will appear pink after healing and sometimes a permanent visible scar may be left. Do discuss your concerns with your treating dermatologist. Keep me posted.
Best wishes and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.